MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088804-R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01084.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a coil embolization procedure in the middle cerebral artery (mca)/ middle cerebral artery (mca) bifurcation using a neuron max 6f 088 long sheath (neuron max) and penumbra smart coils (smart coils).It was reported the patient had been previously treated for aneurysms.During the procedure, the neuron max was placed into the cervical right internal carotid artery (ica) using the roadmap technique, double flushed and connected to a continuous heparinized saline infusion.The patient had multiple vasospasms requiring 10mg ia in left vertebral artery and 5mg ia verapamil in right internal carotid artery (ica) and an additional 5mg.Balloon angioplasty was performed in m1 segment due to the vasospasms which were resolved on the same day.The vasospasm was reported to be a non-serious adverse event with a definite relationship to the index procedure and to the neuron max.During the procedure, the first smart coil was successfully implanted.While placing the second smart coil thrombus formation was noted.Half cardiac bolus dose of tirofiban was administered, and later another half cardiac dose of tirofiban was administered.Patient was given tirofiban iv drip overnight and was monitored.The ischemic stroke was resolved.The patient was discharged home in stable condition with no symptoms.The ischemic stroke was reported to be a serious adverse event with a definite relationship to the index procedure and possible relationship to the smart coil.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from a medical affairs associate indicated that the device was disposed of and is no longer available for return.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the neuron max system include, but are not limited to, vessel spasm, thrombosis, dissection, or perforation.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-01084.H3 other text: placeholder.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11845804
Report Number3005168196-2021-01083
Device Sequence Number14367656
Product Code DQY
UDI-Device Identifier00815948022379
UDI-Public00815948022379
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2023
Device Model NumberPNML6F088804-R
Device Catalogue NumberPNML6F088804
Device Lot NumberH10706
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Date Report Sent to FDA01/01/2005